MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/12 MM L

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/12 MM L
Model Number 02.12.0512FL
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 may 2020: lot 179667: (b)(4) items manufactured and released on 29-mar-2018.Expiration date: 2023-03-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with one similar event reported.Additional items involved in the event, batch review performed on 12 may 2020: gmk-sphere 02.12.0026l femoral component sphere cemented size 6+ l (k140826) lot.1901878 lot 1901878: (b)(4) items manufactured and released on 02-jul-2019.Expiration date: 2024-06-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot.1905242 lot 1905242: (b)(4) items manufactured and released on 04-dec-2019.Expiration date: 2024-11-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with one similar event reported.
 
Event or Problem Description
The patient came in, three months after primary surgery, due to signs of infection and the pathogen is unknown.The surgeon removed all implants and performed a washout.A femoral and tibial component were implanted along with antibiotic cement.The surgeon will implant permanent hardware at a later date that has yet to be determined.The surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/12 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
CH  6874
MDR Report Key10117916
Report Number3005180920-2020-00306
Device Sequence Number2116567
Product Code JWH
UDI-Device Identifier07630030826771
UDI-Public07630030826771
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2023
Device Model Number02.12.0512FL
Device Catalogue Number02.12.0512FL
Device Lot Number179667
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2020
Initial Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR